MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW TM, STAINLESS STEEL 3.5 MM X 45 MM CORTICAL; SCREW, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW TM, STAINLESS STEEL 3.5 MM X 45 MM CORTICAL; SCREW, FIXATION, BONE
Catalog Number AR-8835-50
Health Effect - Clinical Code Pain (1994)
Date of Event 03/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions for the same patient event.The other is 1220246-2017-00156 ((b)(6)).No facility information was provided therefore follow up is not possible.The contribution of the device to the event as reported could not be determined as the device was not returned for evaluation.Device history record review could not be performed as the lot number was unknown.If additional relevant information is received, a follow-up report will be submitted.Follow up not possible.No facility info.
 
Event or Problem Description
It was reported via fda medwatch letter (mw5068608): "patient underwent a surgical procedure in 2016 of arthroscopy left knee and open medial patellofemoral ligament reconstruction.During the surgery an implant documented as arthrex npfl implant system was used related to her anterior tibial tubercleplasty and patellofemoral ligament reconstruction with 2 screws placed in order to maintain the graft in its medial position.No complications were documented.In 2017 documentation from the orthopedic surgeon revealed the patient was in for a follow up and was having pain and tenderness right over her tibial tuberosity transfer.Upon x-ray of her knee the results revealed in lateral view some slight prominence of one of her screws that could correlate with her tenderness.On (b)(6) 2017 the patient presented to the hospital for surgical procedure of arthroscopy of her knee, synovectomy and removal of deep implants in proximal tibia under general anesthesia.The surgeon documented that the distal most screw was identified by palpation and patella tendon split allowed removal of that screw without difficulty.The second screw was identified more medially and also removed without any difficulty.The patient had no reported complications." fda medwatch letter contained no facility name, address or contact information.Brand was listed as arthrex nonlock cortical screw.No part numbers were provided however the form lists the model # as: 3.5, 45 mm on page one and lists the model # as 3.5, 50 mm on page two.Without contact information no follow up is possible.Based on medwatch event description and products mentioned in medwatch the most likely screws being explanted would be ar-8835-45 (3.5 x 45 mm low profile non-locking cortical screw) and ar-8835-50 (s.5 x 50 mm low profile non-locking cortical screw).

Brand Name
LOW PROFILE SCREW TM, STAINLESS STEEL 3.5 MM X 45 MM CORTICAL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6540724
Report Number1220246-2017-00157
Device Sequence Number531212
Product Code HWC
UDI-Device Identifier00888867047488
UDI-Public00888867047488
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8835-50
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;